Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 1, 2010, 3:40 AM CDT for 24 counties in Kansas. It took effect at Apr 1, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:40 AM CDT (08:40 UTC)
- In effect from
- Apr 1, 2010, 1:00 PM CDT
- Expired
- Apr 1, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3169 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS83 KDDC 010840 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CDT THU APR 1 2010 ...VERY DANGEROUS FIRE CONDITIONS EXPECTED TODAY... .AS LOW PRESSURE DEEPENS ACROSS NORTHEASTERN COLORADO TODAY...SOUTHWESTERLY WINDS WILL INCREASE TO THE TUNE OF 25 TO 35 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. VERY WARM TEMPERATURES ARE ALSO EXPECTED...PARTICULARLY ALONG AND WEST OF A DEVELOPING DRYLINE. EAST OF THE DRYLINE...THE FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE AS EXTREME. KSZ066-081-090-010945- /O.CAN.KDDC.FW.A.0003.100401T1800Z-100402T0100Z/ STAFFORD-PRATT-BARBER- 340 AM CDT THU APR 1 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE WEATHER WATCH. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...66...81...90 FIRE WEATHER CONDITIONS ARE EXPECTED TO BE VERY HIGH TODAY...HOWEVER INCREASED LOW LEVEL MOISTURE WILL KEEP RELATIVE HUMIDITY ABOVE THE 15 PERCENT THRESHOLD FOR RED FLAG CONDITIONS ACROSS SOUTHWEST KANSAS. OUTDOOR BURNING IS DISCOURAGED TODAY. $$ KSZ030-031-043>046-061>065-074>080-084>089-011700- /O.UPG.KDDC.FW.A.0003.100401T1800Z-100402T0100Z/ /O.NEW.KDDC.FW.W.0003.100401T1800Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 340 AM CDT THU APR 1 2010 /240 AM MDT THU APR 1 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...30...31...43...44...45...46...61...62...63 ...64...65...74...75...76...77...78...79...80...84 ...85...86...87...88...89 RELATIVE HUMIDITY VALUES DROPPING INTO THE 10 TO 15 PERCENT RANGE COMBINED WITH STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO CREATE FAVORABLE CONDITIONS FOR WILDFIRES. WINDS ARE EXPECTED TO STRENGTHEN BY EARLY THIS AFTERNOON WITH SPEEDS REACHING 25 TO 35 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED TODAY AS FIRES COULD VERY QUICKLY BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UMSCHEID
2 follow-up statements
565 WWUS83 KDDC 011626 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1126 AM CDT THU APR 1 2010 ...VERY DANGEROUS FIRE CONDITIONS EXPECTED TODAY... .LOW PRESSURE WILL DEEPEN ACROSS NORTHEASTERN COLORADO TODAY. AS A RESULT, SOUTHWESTERLY WINDS WILL INCREASE UP TO 25 TO 35 MPH THIS AFTERNOON. VERY WARM TEMPERATURES ARE ALSO EXPECTED...PARTICULARLY ALONG AND WEST OF A DEVELOPING DRYLINE. THE FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE AS EXTREME EAST OF THE DRYLINE. KSZ030-031-043>046-061>065-074>080-084>089-020100- /O.CON.KDDC.FW.W.0003.100401T1800Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 1126 AM CDT THU APR 1 2010 /1026 AM MDT THU APR 1 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...30...31...43...44...45...46...61...62...63 ...64...65...74...75...76...77...78...79...80...84 ...85...86...87...88...89 RELATIVE HUMIDITY VALUES DROPPING INTO THE 10 TO 15 PERCENT RANGE COMBINED WITH STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO CREATE FAVORABLE CONDITIONS FOR WILDFIRES. WINDS ARE EXPECTED TO STRENGTHEN BY EARLY THIS AFTERNOON WITH SPEEDS REACHING 25 TO 35 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED TODAY AS FIRES COULD VERY QUICKLY BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 32
946 WWUS83 KDDC 020058 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT THU APR 1 2010 ...FIRE DANGER DECREASING THIS EVENING... .TEMPERATURES WILL CONTINUE TO FALL THROUGHOUT THE EVENING HOURS. WHILE DEWPOINTS MAY REMAIN LOW...RELATIVE HUMIDITY VALUES ARE EXPECTED TO RISE. WINDS WILL CONTINUE TO DECREASE...AND THE DANGER FROM WILDFIRES WILL BE LESS OF A THREAT. KSZ030-031-043>046-061>065-074>080-084>089-020200- /O.EXP.KDDC.FW.W.0003.000000T0000Z-100402T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 758 PM CDT THU APR 1 2010 /658 PM MDT THU APR 1 2010/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...30...31...43...44...45...46...61...62...63 ...64...65...74...75...76...77...78...79...80...84 ...85...86...87...88...89 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT THROUGH THE REST OF THE EVENING. WINDS WILL DECREASE FROM 20 TO 30 MPH TO AROUND 15 MPH. $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:23 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 1, 3:23 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT THU APR 1 2010 .DISCUSSION... DAYS 1-2... AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR THE AREA INTO FRIDAY NIGHT. A LARGE AREA OF VERY WARM BOUNDARY LAYER AIR ACROSS WESTERN KANSAS INTO THE TEXAS PANHANDLE WILL ALLOW DEEP MIXING TODAY AS TEMPERATURES QUICKLY JUMP BACK INTO THE LOW 80S ONCE AGAIN. WINDS WILL ALSO BE AIDED BY CYCLOGENESIS AS A GENERAL SOUTHWEST FLOW ALOFT REMAINS TO BE THE PATTERN INTO FRIDAY NIGHT. A RED FLAG WARNING WILL BE POSTED FOR THE AFTERNOON AS MUCH O THE FORECAST AREA WILL LIKELY SEE RELATIVE HUMIDITY FALL TO AROUND 15 PERCENT OR LESS FOR A FEW HOURS THIS AFTERNOON. A 50 KNOT JET IS INDICATED BY THE MODELS ORIENTED SOUTHWEST TO NORTHEAST THIS MORNING, AND 30 KNOT WINDS ARE NOT OUT OF THE QUESTION EARLY THIS AFTERNOON FROM GARDEN CITY TO HAYS. IN ADDITION TO THE RED FLAG WARNING, A WIND ADVISORY WILL BE IN PLACE FOR ALL OF THE FORECAST AREA THIS AFTERNOON. AS THE UPPER TOUGH INTENSIFIES, BOUNDARY LAYER MOISTURE TRANSPORT AND CONVERGENCE WILL PERSIST LATE TONIGHT INTO EARLY FRIDAY MORNING AS WELL AS SURFACE CYCLOGENESIS ACROSS THE HIGH PLAINS REGION. THIS SHOULD INCREASE Q VECTOR CONVERGENCE AND ALLOW SOME MID LEVEL FRONTOGENESIS TO AID LIFT AND SHOWER AND THUNDERSTORM DEVELOPMENT. RUSSELL DAYS 3-7... MEDIUM RANGE FORECAST FOR THE PERIOD SATURDAY THROUGH MONDAY WILL BE RATHER QUIET...WITH A WARMING TREND ONCE AGAIN AFTER A WEAK COLD FRONT PASSAGE OVERNIGHT SATURDAY NIGHT INTO SUNDAY MORNING. THE DEEP TROUGH OVER THE CENTRAL CONUS JUST BEFORE THIS TIME FRAME WILL WEAKEN AS IT LIFTS NORTHEAST INTO THE UPPER MIDWEST REGION. QUICK ON ITS HEELS WILL BE ANOTHER JET STREAK IMPINGING ON THE CENTRAL ROCKIES WITH LEE TROUGH IN THE LOW LEVELS DEVELOPING AGAIN. NORTHWEST SURFACE WINDS WILL REVERT TO SOUTHWEST SATURDAY. THE LATEST ECMWF MODEL SUGGESTS STRONG ENOUGH SOUTHWESTERLY DOWNSLOPE MOMENTUM IN THE LOWER TROPOSPHERE TO HELP INCREASE AFTERNOON TEMPERATURES A LITTLE WARMER THAN GOING FORECAST...INTO THE LOWER 70S FOR MOST OF THE DDC FA. ONCE THIS WEAK WAVE PASSES THROUGH THE NORTHERN PLAINS...WILL SEE ANOTHER BRIEF BOUT OF COLD ADVECTION...STRONGEST DURING THE NIGHTTIME HOURS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. CONTINUED WEST-SOUTHWESTERLY ZONAL FLOW IN THE WAKE OF THIS SHORTWAVE TROUGH WILL SUPPORT RENEWED LEESIDE LOW PRESSURE AGAIN GOING INTO LATE SUNDAY...WHICH WILL BEGIN VEERING SURFACE FLOW FROM NORTH TO EAST TO SOUTHERLY DURING THE DAY SUNDAY. WAS INITIALLY THINKING THAT HIGHS ACROSS SOUTHERN COUNTIES MAY TOUCH 80...BUT AM AFRAID THIS COOL AIRMASS WILL HOLD ON LONG ENOUGH DURING THE DAY SUNDAY ACROSS PRETTY MUCH ALL THE DDC FA...SO WILL PULL THESE TEMPS BACK SOME...SIMILAR TO SATURDAY HIGHS ACROSS THE SOUTHERN COUNTIES. GOING INTO EARLY NEXT WEEK...STRONGER SOUTHWESTERLY FLOW IN THE MID-UPPER TROPOSPHERE WILL PROMOTE AGGRESSIVE LEE CYCLOGENESIS AND SOUTHWESTERLY MOMENTUM IN THE BOUNDARY LAYER...WITH +21 TO +24 H85 TEMPS SUGGESTED BY THE ECMWF, CANADIAN GEM, AND GFS. HAVE STARTED THE TREND UPWARD IN MAXT FORECAST MONDAY INTO THE 81 TO 84F RANGE...AND THE TREND UP WILL PROBABLY NOT STOP HERE AS THERE COULD BE SOME 90S IN THE DRY SOUTHWESTERLY BOUNDARY LAYER AIRMASS. DEEP TROPOSPHERIC SOUTHWESTERLY FLOW ACROSS THE WESTERN/CENTRAL PLAINS SHOULD KEEP LOW LEVEL MOISTURE EAST OF THE DDC FA THROUGH MONDAY...BUT AS LOWER HEIGHTS/JET STREAK APPROACHES COLORADO BY TUESDAY...LOWER TROPOSPHERIC FLOW SHOULD BACK ENOUGH TO GET LOW LEVEL MOISTURE FARTHER WEST INTO THE DDC FA. EARLY INDICATIONS ARE THAT THE BEST LOWER TROPOSPHERIC RESPONSE TO THIS NEXT LARGE-SCALE TROUGH WILL BE FROM NORTHERN COLORADO THROUGH NEBRASKA/DAKOTAS...WITH ONLY A VERY SMALL CHANCE FOR DRYLINE CONVECTIVE STORMS ACROSS THE DDC FA GIVEN A WARM H7-5 LAYER AND STRONGEST MID LEVEL COLD ADVECTION TO THE NORTHWEST CLOSER TO THE JET. && .AVIATION... MAIN CHALLENGE FOR AVIATION FORECAST WILL BE WIND STRENGTH THIS AFTERNOON. THINK THAT BY MIDDAY WILL BE SEEING 22 TO 26 KNOTS AT KDDC, KGCK, KHYS TERMINALS...AND PROBABLY PUSHING 35 KNOTS IN FREQUENT GUSTS FOR A FEW HOURS THIS AFTERNOON AS INTENSE SURFACE CYCLOGENESIS OCCURS OVER NORTHEASTERN COLORADO UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 84 42 57 35 / 0 20 30 30 GCK 82 38 55 32 / 0 20 30 20 EHA 81 38 55 30 / 0 20 30 20 LBL 87 42 57 32 / 0 20 30 20 HYS 80 42 57 35 / 0 30 60 30 P28 86 53 65 40 / 0 40 60 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>065- 074>080-084>089. WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>066- 074>081-084>090. && FN33/25
Hazardous weather outlook, Mar 31, 4:27 AM CDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT WED MAR 31 2010 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 427 AM CDT WED MAR 31 2010 /327 AM MDT WED MAR 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER LEVELS WILL EXIST THIS AFTERNOON AS RELATIVE HUMIDITIES FALL BACK INTO THE TEENS LATE TODAY. OUTDOOR BURNING IS NOT RECOMMENDED LATE THIS AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL ONCE AGAIN BE WARM AND DRY RESULTING IN VERY HIGH OR CRITICAL FIRE DANGER LEVELS...ESPECIALLY WEST OF A LINE EXTENDING FROM GARDEN CITY TO LIBERAL. AS A RESULT OUTDOOR BURNING IS DISCOURAGED. STAY TUNED FOR POSSIBLE FIRE WEATHER WATCHES OR WARNINGS. THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT ALONG AND EAST OF A LINE EXTENDING FROM HAYS TO DODGE CITY. IF STORMS DO DEVELOP IN THIS AREA EARLY THURSDAY NIGHT A FEW MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:34 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 16 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.